Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 174, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 1, 2005, 1:47 PM CST for Marion County, Alabama. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 1:47 PM CST (19:47 UTC)
- Expired
- Apr 1, 2005, 3:26 PM CST
- In force
- 99 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:45 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 011948
SVRBMX
ALC093-012030-
/O.NEW.KBMX.SV.W.0174.050401T1947Z-050401T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 PM CST FRI APR 1 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTHWEST ALABAMA
THIS INCLUDES THE CITY OF HAMILTON
* UNTIL 230 PM CST
* AT 144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF BEXAR...OR
ABOUT 12 MILES NORTHEAST OF AMORY...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEXAR BY 200 PM CST
WESTON BY 205 PM CST
HAMILTON BY 210 PM CST
HACKLEBURG BY 225 PM CST
BEAR CREEK BY 230 PM CST
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3414 8830 3403 8829 3415 8764 3431 8764
3432 8805
$$
032 follow-up statements
000
WWUS54 KBMX 012008
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CST FRI APR 1 2005
ALC093-012030-
/O.CON.KBMX.SV.W.0174.000000T0000Z-050401T2030Z/
MARION AL-
207 PM CST FRI APR 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CST FOR
MARION COUNTY...
AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
HAMILTON...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HAMILTON BY 210 PM CST
WHITEHOUSE BY 230 PM CST
LAT...LON 3421 8810 3407 8810 3407 8764 3431 8764
3432 8805
$$
03000
WWUS54 KBMX 012026
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CST FRI APR 1 2005
ALC093-012037-
/O.EXP.KBMX.SV.W.0174.000000T0000Z-050401T2030Z/
MARION AL-
227 PM CST FRI APR 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY EXPIRES
AT 230 PM CST...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
LAT...LON 3421 8810 3407 8810 3407 8764 3431 8764
3432 8805
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:40 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 1, 10:40 AM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1040 AM CST FRI APR 1 2005 .UPDATED... ALABAMA CONTINUES TO BE CUT-OFF FROM DEEPER MOISTURE BY COMPLEX OF TSTMS ALONG THE GULF COAST. THREAT OF ADDITIONAL FLASH FLOODING HAS DECREASED DUE TO GULF COAST BOUNDARY...AND NOW FOCUS WILL BE ON STRONG TO POSSIBLY SEVERE TSTM DEVELOPMENT THIS AFTERNOON. FLASH FLOOD WATCH WILL CONTINUE DUR TO THREAT OF THUNDERSTORMS PRODUCING SOME LOCALIZED FLOODING. SURFACE LOW OVER NORTH MISSISSIPPI WILL DEEPEN THIS AFTERNOON AS IT TRACKS JUST NORTH OF INTERSTATE 59. SURFACE BASED LIS ARE RUNNING -2 TO -4 ACROSS EAST-CENTRAL MISSISSIPPI JUST AHEAD OF SURFACE FRONT. UPPER JET MAX FORECAST TO TRACK ACROSS NORTH MISSISSIPPI THIS AFTERNOON...WHICH WILL ENHANCE THUNDERSTORM DEVELOPMENT. MAIN CHANCE TO ZONES WAS TO LOWER RAIN CHANCES WESTERN COUNTIES WHERE DEVELOPMENT WILL BE MORE OF THE SCATTERED VARIETY. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON FOR CENTRAL ALABAMA. && 58/ROSE
Hazardous weather outlook, Apr 1, 1:47 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 147 PM CST FRI APR 1 2005 ALZ011>015-017>050-020000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 147 PM CST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT)... A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTH ALABAMA THIS AFTERNOON AND EVENING. A TRAILING COLD FRONT WILL ENCOUNTER A MODERATELY UNSTABLE AIRMASS ACROSS ALABAMA...AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY. A FEW OF THE STORMS WILL LIKELY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. ALTHOUGH THE THREAT OF WIDESPREAD FLASH FLOODING HAS DIMINISHED... THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL PRODUCE BRIEF PERIODS OF HEAVY RAINFALL...AND LOCALIZED FLOODING. MULTIPLE RIVERS ARE IN FLOOD ACROSS CENTRAL ALABAMA. THE RIVERS THAT ARE IN FLOOD ARE MOSTLY IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY). BRISK NORTH WINDS ARE EXPECTED ON SATURDAY AS THE LOW PRESSURE SYSTEM MOVES OUT OF OUR AREA....AND A TIGHT PRESSURE GRADIENT DEVELOPS. A WIND ADVISORY WILL BE ISSUED THIS AFTERNOON TO BE IN EFFECT FOR SATURDAY. MINOR RIVER FLOODING WILL CONTINUE ACROSS CENTRAL ALABAMA SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:53 AM CST | Flash Flood Warning | BMX | Dallas, Marengo, Perry | 6 hr |
| Apr 1, 3:53 AM CST | Flash Flood Warning | BMX | Greene, Hale, Sumter | 6 hr |
| Apr 1, 4:40 AM CST | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 6 hr |
| Apr 1, 5:28 AM CST | Flash Flood Warning | BMX | Jefferson, Shelby | 4 hr |
| Apr 1, 6:25 AM CST | Flash Flood Warning | BMX | Bullock, Lee, Macon, Tallapoosa | 6 hr |
| Apr 1, 11:59 AM CST | Flash Flood Warning | BMX | Bullock, Elmore, Lee, Macon, Montgomery, Russell and 1 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.